Ask Erowid

Ask a Question


Find an answer:

View By Category

Search Ask Erowid
Search Vaults


Enter a keyword in the search field above to look up a question or answer on a specific topic.

Off-Site Psychoactive Question Resources
  Ask Dr Shulgin

Resources at Erowid
  Plants & Drugs
  Freedom & Law
  Mind & Spirit
  Arts & Sciences
  Library / Bookstore
  What's New
  About Erowid
  .
Q: I've read that anti-depressants influence your trip on shrooms, however I haven't heard anything about Prozac in particular. Does anyone know how it would affect a mushroom experience?

A: Prozac is an SSRI. In general SSRIs tend to reduce the effects of psychedelics a bit. However, National Institute of Mental Health (NIMH) researcher Kit Bonson, reports in The Interactions between Hallucinogens and Antidepressants that some people report that there is NO decrease in effects when psilocybin mushrooms are taken by people taking prozac daily.



Sophie





There is a large amount of variation in the few reports that are available on the subject. We have only received a couple of reports of people on prozac or other SSRIs taking mushrooms and the results were mixed. While many users of prozac who have tried MDMA report nearly none of the positive effects, there are persistent reports from SSRI users that they get the full range of effects when taking MDMA and related compounds.



If anyone who has taken daily SSRIs and has experimented with psychoactives, let us know. Please include information about your medication dosage, frequency, how long you'd been taking it when you tried the substance, the substance, dosage, etc. Also consider including an email address in the body of your message so we can ask follow up questions, but this is certainly not required! Sites like hushmail.com or any of the yahoo, hotmail, or mail.com sites offer a measure of anonnymity. No matter what system you're using, however, never discuss future specific use or specifics of sales transactions of scheduled substances. Just describe previous experiences.



earth

Asked By : buka
Answered By : Sophie
Published Date : 7 / 23 / 2001
Last Edited Date : 7 / 23 / 2001
Question ID : 2768

Categories: [ SSRIs ] [ Mushrooms (Psilocybin) ]



Ask Erowid v1.7 - Jul, 2005

(content and html © the Vaults of Erowid. Please ask permission before publicly reproducing.)